MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ULTRACONGRUENT KNEE; INSERT, ULTRA CONGRUENT SIZE4 11MM CM

ENCORE MEDICAL L.P. ULTRACONGRUENT KNEE; INSERT, ULTRA CONGRUENT SIZE4 11MM CM
Model Number 380-11-504
Health Effect - Clinical Code Pain (1994)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient being presented with pain and laxity.The surgeon felt a larger insert was needed.
 
Additional Manufacturer Narrative
The reason for this revision surgery was pain and laxity.The previous surgery and the surgery detailed in this investigation occurred 9.6 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.This investigation is limited in scope as the item associated with this investigation was not returned to djo surgical - (b)(4) for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain and laxity.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There were no findings during this investigation that indicate that the reported device was defective.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ULTRACONGRUENT KNEE
Common Device Name
INSERT, ULTRA CONGRUENT SIZE4 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key8317644
Report Number1644408-2019-00098
Device Sequence Number1303892
Product Code JWH
UDI-Device Identifier00888912117128
UDI-Public(01)00888912117128
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K963028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Model Number380-11-504
Device Catalogue Number380-11-504
Device Lot Number53993354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR